MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-10
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Visual Disturbances (2140); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the healthcare provider (hcp) attempted to implant this first pipeline.The distal end of the device would not open.Hcp tried resheathing the ptfe sleeves multiple times and it still would not open.The middle part of the pipeline was positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.Hcp withdrew the device from the patient and went with the next device.The hcp tried to tried to deploy the second pipeline and failed due to the device not opening correctly proximally and the device looked damaged, possibly from resheathing, so the hcp removed and went for a third device.More than 50% of the second pipeline had been deployed when it failed to open.The middle portion of the pipeline was position ed in a bend.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The hcp attempted a third pipeline and it would also not open properly proximally.More than 50% of the third pipeline had been deployed when it failed to open.The middle portion of the pipeline was positioned in a bend.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipelines were used for an approved indication.The devices and any accessories were prepared as indicated in the ifu.  all 3 pipelines were removed safely from the patient and discarded.The doctor chose to use a different flow diverter.Bovine arch made access difficult.The patient also had very tortuous anatomy, making the pipeline deployment extremely difficult.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery (ica) opthalmic region aneurysm.The landing zone was 4.6mm distally and 4mm proximally.It was noted the patient's vessel tortuosity was severe.Ancillary devices include a cerebase long sheath, 95cm,.090 sheath, navien.058 x 125cm guide catheter, phenom 27 x 150cm microcatheter, aristotle 24 x 200cm guidewire.Refer to manufacturer report 2029214-2023-02272 and 2029214-2023-02273 for related events.
 
Additional Manufacturer Narrative
Refer to manufacturer report 2029214-2023-02272 and 2029214-2023-02273 for related events.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the doctor noted that there was "no, not really" any resistance.It was noted that the patient was doing well and a fred flow diverter was used after not being able to use pipeline.They needed tpa for visual complaints, but that is resolved.Ancillary devices included phenom 27, ref #(b)(4), lot #226258434, phenom 27, ref #(b)(4), lot #226624220.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18193518
Report Number2029214-2023-02274
Device Sequence Number7753445
Product Code OUT
UDI-Device Identifier00763000284671
UDI-Public00763000284671
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model NumberPED2-500-10
Device Catalogue NumberPED2-500-10
Device Lot NumberB552417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date02/13/2024
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale